Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 2, 2014, 6:23 PM EDT for Hillsborough County, Polk County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 2, 2014, 6:48 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS52 KTBW 022223
SVRTBW
FLC057-105-022300-
/O.NEW.KTBW.SV.W.0059.140702T2223Z-140702T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN CENTRAL FLORIDA...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 700 PM EDT.
* AT 623 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF PLANT CITY...AND MOVING SLOWLY SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2817 8227 2818 8217 2817 8211 2819 8210
2820 8202 2814 8198 2801 8194 2795 8206
2796 8225
TIME...MOT...LOC 2223Z 336DEG 4KT 2810 8212
$$1 follow-up statement
099
WWUS52 KTBW 022248
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
648 PM EDT WED JUL 2 2014
FLC057-105-022257-
/O.CAN.KTBW.SV.W.0059.000000T0000Z-140702T2300Z/
POLK FL-HILLSBOROUGH FL-
648 PM EDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HILLSBOROUGH AND
WESTERN POLK COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. ALTHOUGH THIS THUNDERSTORM IS NO LONGER SEVERE...FREQUENT
LIGHTNING...AND HEAVY RAIN ARE STILL POSSIBLE.
LAT...LON 2817 8227 2818 8217 2817 8211 2819 8210
2820 8202 2814 8198 2801 8194 2795 8206
2796 8225
TIME...MOT...LOC 2247Z 336DEG 4KT 2808 8211
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:48 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 2, 2:48 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 248 PM EDT WED JUL 2 2014 .SHORT TERM... METEOROLOGICAL FEATURE OF INTEREST CONTINUES TO BE TROPICAL STORM ARTHUR POSITIONED WELL OFFSHORE THE NORTHEAST COAST OF FLORIDA. ARTHUR CONTINUES TO MOVE TO THE NORTH UNDER THE INFLUENCE OF A SUBTROPICAL RIDGE TO ITS EAST AND AN APPROACHING SHORTWAVE TROUGH MOVING ACROSS IA/MO/IL THIS AFTERNOON. MEANWHILE ACROSS WEST- CENTRAL AND SOUTHWEST FLORIDA...THE AREA OF CONVECTION LOCATED ACROSS THE OFFSHORE WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER CONTINUES TO WEAKEN. AN OUTFLOW BOUNDARY PROPAGATED TOWARD THE PINELLAS AND HILLSBOROUGH COASTLINE EARLIER THIS AFTERNOON PRODUCING WEST WIND GUSTS AROUND 20 KNOTS AND A FEW ISOLATED SHOWERS AND THUNDERSTORMS. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING ALONG THE COASTAL COUNTIES...MAINLY SOUTH OF PASCO COUNTY...ASSOCIATED WITH DIURNAL FORCING. FARTHER INLAND OVER SUMTER-POLK-HIGHLANDS COUNTIES HOWEVER ISOLATED TO SCATTERED CONVECTION IS EXPECTED IN ASSOCIATION WITH THE CYCLONIC FLOW AROUND ARTHUR AND SUFFICIENT INSTABILITY AND DIURNAL FORCING. AS ARTHUR MOVES TO THE NORTHEAST ALONG THE SOUTHEAST U.S. COASTLINE TOMORROW...THE FORECAST AREA WILL RESIDE IN A SOUTHWEST FLOW PATTERN WITHIN A MID-LEVEL SHEAR/VORT AXIS EXTENDING FROM ARTHUR AND OVER THE EASTERN GULF OF MEXICO. ANOTHER ROUND OF MORNING CONVECTION CAN BE EXPECTED ALONG THE COAST WITH THE ONSHORE FLOW AND SUFFICIENT PWATS AND MOISTURE CONVERGENCE. A RETURN TO A MORE SEASONAL CONVECTIVE PATTERN FRIDAY THROUGH THE WEEKEND. .PREVIOUS LONG TERM (FRIDAY NIGHT-TUESDAY)... WEAK UPPER LEVEL FLOW WILL CONTINUE OVER FLORIDA DURING THE LONG TERM PERIOD...AS LOW AND MID LEVEL RIDGING BUILDS INTO SOUTHERN FLORIDA DURING THE FIRST PART OF THE WEEKEND. WITH ONSHORE FLOW...MORNING SHOWERS OVER THE GULF AND COASTAL REGIONS WILL GIVE WAY TO THUNDERSTORMS DEVELOPING OVER THE INTERIOR DURING THE AFTERNOON ALONG SEA BREEZE BOUNDARIES THOUGH SUNDAY. BY THE START OF THE WORK WEEK...THE SURFACE RIDGE WILL LIFT NORTH TO A POSITION ACROSS CENTRAL FLORIDA...WITH THE FOCUS FOR AFTERNOON CONVECTION CLOSER TO THE COAST...ESPECIALLY OVER SOUTHWEST FLORIDA. TEMPERATURES WILL REMAIN SEASONABLY WARM...WITH HIGHS IN THE LOW 90S...AND OVERNIGHT LOWS IN THE LOW TO MID 70S. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ONSHORE FLOW PATTERN WILL SUPPORT MORNING CONVECTION FROM TPA-PIE-SRQ WITH AFTERNOON CONVECTION AT LAL AND PGD-FMY-RSW. && .MARINE... NW TO W FLOW WILL BECOME MORE SOUTHWEST BY THURSDAY MORNING AS TROPICAL STORM ARTHUR BEGINS TO MOVE AWAY FROM THE FL EAST COAST. WINDS WILL STAY IN THE 10-15 KNOT RANGE OVER THE WATERS WITH SEAS 3 FT OR LESS THROUGH THE PERIOD. THEREFORE NO HEADLINES EXPECTED. HOWEVER...LOCALLY HIGHER WINDS AND SEAS WILL BE POSSIBLE IN ANY TSTM ACTIVITY OVER THE WATERS. && .FIRE WEATHER... NO FLAGS EXPECTED AS RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 80 90 / 20 30 20 40 FMY 77 92 78 93 / 20 30 10 30 GIF 75 93 78 92 / 20 40 20 40 SRQ 77 92 80 91 / 20 30 10 30 BKV 74 92 76 92 / 20 30 20 40 SPG 80 90 81 90 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...10/LAMARRE MARINE...11/MCKAUGHAN PREVIOUS LONG TERM...18/FLEMING
Hazardous weather outlook, Jul 2, 4:58 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 458 AM EDT WED JUL 2 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-030900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 458 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... TROPICAL STORM ARTHUR IS POSITIONED JUST EAST OF FLORIDA...AND WILL HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ESPECIALLY OVER INTERIOR PORTIONS OF THE FORECAST AREA. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND DEADLY LIGHTNING STRIKES. ...EXCESSIVE HEAT IMPACT... TEMPERATURES CLIMBING INTO THE MID 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTDOORS TODAY. WHEN POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND MAKE SURE YOU DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE WILL SUPPORT DAILY CHANCES OF THUNDERSTORMS OVER FLORIDA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND DEADLY LIGHTNING STRIKES. ...EXCESSIVE HEAT IMPACT... HIGH HUMIDITY LEVELS COMBINED WITH TEMPERATURES CLIMBING INTO THE 90S WILL CREATE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE EACH DAY DURING THE AFTERNOON HOURS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTDOORS. WHEN POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND MAKE SURE YOU DRINK PLENTY OF WATER. ...RIP CURRENT IMPACT... ONSHORE WINDS WILL SUPPORT A RISK OF RIP CURRENTS ON THURSDAY. RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATERS. DO NOT SWIM AT UNGUARDED BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
In the hours before
Special weather statement, Jul 2, 3:19 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 319 PM EDT WED JUL 2 2014 FLZ162-262-021945- INLAND CHARLOTTE-COASTAL CHARLOTTE- 319 PM EDT WED JUL 2 2014 ...EXCESSIVE LIGHTNING WILL AFFECT CENTRAL CHARLOTTE COUNTY... AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR BABCOCK WEBB WMA...OR 10 MILES EAST OF PUNTA GORDA...MOVING EAST AT 10 MPH. THESE STRONG STORMS WILL AFFECT CLEVELAND...CHARLOTTE COUNTY AIRPORT...BABCOCK WEBB WMA AND BABCOCK RANCH...UNTIL 345 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 161. GUSTY WINDS UP TO 45 MPH WILL OCCUR ALONG WITH FREQUENT LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2703 8162 2678 8167 2685 8202 2703 8201 TIME...MOT...LOC 1918Z 281DEG 10KT 2694 8187
Special weather statement, Jul 2, 5:09 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 509 PM EDT WED JUL 2 2014 FLZ056-057-022200- HARDEE-HIGHLANDS- 509 PM EDT WED JUL 2 2014 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HARDEE AND WEST CENTRAL HIGHLANDS COUNTIES... AT 509 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR CREWSVILLE...OR 7 MILES SOUTHWEST OF SEBRING...MOVING EAST AT 10 MPH...WILL AFFECT CREWSVILLE AND SEBRING...UNTIL 600 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2747 8134 2731 8141 2739 8171 2754 8164 TIME...MOT...LOC 2109Z 283DEG 8KT 2745 8154
Special weather statement, Jul 2, 5:36 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
536 PM EDT WED JUL 2 2014
FLZ142-148-149-242-248-249-022215-
INLAND HERNANDO-INLAND CITRUS-COASTAL HERNANDO-COASTAL PASCO-
INLAND PASCO-COASTAL CITRUS-
536 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS WILL AFFECT HERNANDO...PASCO AND WESTERN
CITRUS COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CRYSTAL
MANOR TO DARBY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF CRYSTAL RIVER TO 10 MILES NORTHWEST OF DADE CITY. THIS CLUSTER OF
STORMS WAS MOVING SOUTH AT 15 MPH...AND WILL AFFECT CRYSTAL
RIVER...CRYSTAL RIVER AIRPORT...HOMOSASSA SPRINGS AND LAKE
LINDSEY...THROUGH 615 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 285 AND 293.
GUSTY WINDS 35 TO 45 MPH ALONG WITH FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2903 8272 2901 8261 2903 8260 2903 8251
2845 8223 2824 8218 2826 8273 2833 8274
2854 8266 2867 8270 2868 8268 2871 8273
2877 8270 2879 8271 2877 8273 2878 8276
2886 8274 2889 8270 2898 8276
TIME...MOT...LOC 2135Z 020DEG 14KT 2899 8270 2844 8232Special weather statement, Jul 2, 6:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
604 PM EDT WED JUL 2 2014
FLZ249-251-022230-
INLAND HILLSBOROUGH-INLAND PASCO-
604 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEASTERN
HILLSBOROUGH AND SOUTHEASTERN PASCO COUNTIES...
AT 604 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM LOCATED NEAR ZEPHYRHILLS...MOVING SLOWLY
SOUTHEAST AT AROUND 5 MPH. THIS STORM WILL AFFECT WESLEY
CHAPEL...ZEPHYRHILLS...ZEPHYRHILLS MUNICIPAL AIRPORT AND
HILLSBOROUGH RIVER STATE PARK...UNTIL 630 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 279 AND 285.
GUSTY WINDS UP TO 50 MPH ARE POSSIBLE ALONG WITH FREQUENT LIGHTNING.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2834 8216 2826 8207 2826 8211 2818 8211
2817 8206 2806 8206 2805 8222 2818 8236
2837 8239
TIME...MOT...LOC 2204Z 326DEG 6KT 2821 8218The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:19 PM EDT | Special Weather Statement | TBW | Charlotte | 26 min |
| Jul 2, 5:09 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Jul 2, 5:36 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 39 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | TBW | Pasco | 26 min |
| Jul 2, 6:40 PM EDT | Special Weather Statement | TBW | Levy | 35 min |
| Jul 2, 6:52 PM EDT | Special Weather Statement | TBW | Polk | 53 min |
| Jul 2, 7:16 PM EDT | Special Weather Statement | TBW | Levy | 29 min |
| Jul 2, 7:30 PM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.